Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 58, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 8, 2001, 8:48 AM EDT for Fayette County, West Virginia. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2001, 8:48 AM EDT (12:48 UTC)
- Expired
- Jul 8, 2001, 10:45 AM EDT
- In force
- 117 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Fayette County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 0.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 081248
FFWRLX
WVC019-081445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
848 AM EDT SUN JUL 8 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAYETTE COUNTY IN WEST VIRGINIA...
* UNTIL 1045 AM EDT...
* AT 845 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT
BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF
NORTHWEST FAYETTE COUNTY IN THE LAST HOUR. THESE RAINS WILL CAUSE
SMALL STREAMS AND CREEKS TO OVERFLOW THEIR BANKS.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE FAYETTEVILLE AND GAULEY
BRIDGE.
<<CALL TO ACTION>> A FLASH FLOOD WARNING MEANS THAT FLOODING IS
IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT
ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY
FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY
AND SEEK HIGHER GROUND.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3788 8112 3816 8093 3822 8100 3820 8109
3824 8113 3825 8125 3816 8133 3798 8138What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:46 AM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 8, 3:46 AM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 347 AM EDT SAT JUL 7 2001 STORMS HAVE FORMED IN WARM AIR ADVECTION PATTERN AHEAD OF WARM FRONTAL BOUNDARY THIS MORNING. STORMS ARE ALSO BEING SUPPORTED BY H500 SHORT WAVE DROPPING SE FROM OHIO. RUC RUNS SHOW WEAKENING VORT LOBE SWINGING THROUGH BY 12Z...THIS SHOULD TAKE MOST OF THE SHOWERS/STORMS WITH IT. WILL HAVE A BREAK DURING LATE MORNING/EARLY AFTERNOON FOR MOST PART BEFORE MORE STORMS LIKELY POP UP THIS AFTERNOON IN TROPICAL AIRMASS. WILL MAINTAIN CHC POPS AREAWIDE TODAY WITHOUT MUCH TIMING AS BOUNDARIES FROM MORNING RAINS COULD INITIATE FURTHER STORMS AT ANY TIME. AVN LOOKS MOST REASONABLE IN HANDLING OF NEXT WAVE VERY LATE TONIGHT/MONDAY...ALTHOUGH IT LOOKS OVERDONE STRENGTHWISE. AVN TRACK WOULD PUT PRECIP FOCUS IN OUR NE KY/FAR SW WV/SW VA COUNTIES...AND THAT IS WHERE HIGHEST POPS WILL RESIDE. LOW CHANCE FOR CRW/BKW ON PERIPHERY...AND WILL ROLL THE DICE ON A SILENT 20 FOR THE NORTHEAST COUNTIES. TAKING A FWC/FAN BLEND ON TEMPS THE FIRST TWO PERIODS...AND TOWARDS THE SLIGHTLY COOLER AVN ON MONDAY. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / CL
In the hours before
Special weather statement, Jul 8, 4:30 AM EDT, 4 hours 18 minutes before
WVZ007-008-013>016-026>028-030-031-035>039-047-080930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 430 AM EDT SUN JUL 8 2001 SHOWERS AND THUNDERSTORMS ARE MOVING RAPIDLY SOUTHEAST...THROUGH WEST VIRGINIA. BRIEF DOWNPOURS ARE POSSIBLE IN THESE EARLY MORNING SHOWERS AND THUNDERSTORMS. LOCALIZED RAIN AMOUNTS OF AN INCH IN 30 MINUTES COULD OCCUR. THIS WOULD LEAD TO PONDING OF WATER IN POOR DRAINAGE AREAS...RUNMOFF ACROSS SECONDARY ROADS...AND QUICK RISES ON THE AFFECTED SMALL STREAMS AND CREEKS. SOME OF THE STORMS HAVE CONSIDERABLE CLOUD TO GROUND LIGHTNING. .END / KTB / NATIONAL WEATHER SERVICE
Special weather statement, Jul 8, 7:36 AM EDT, 1 hour 12 minutes before
WVZ016-018-081330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 736 AM EDT SUN JUL 8 2001 ...HEAVY RAINFALL ACROSS EASTERN ROANE AND SOUTHERN CALHOUN COUNTIES... SHOWERS AND THUNDERSTORMS HAVE BEEN OCCURRING SINCE 5 AM ACROSS EASTERN ROANE AND SOUTHERN CALHOUN COUNTIES. RADAR ESTIMATES OF BETWEEN 2 AND 3 INCHES OF RAIN ARE INDICATED. AN AUTOMATED RAIN GAGE NEAR THE BEECH FORK ON THE COUNTY LINE REPORTS 2.63 INCHES OF RAIN IN THE PAST ONE AND ONE HALF HOURS. AN ADDITIONAL HALF INCH OF RAIN OR SO IS POSSIBLE THROUGH 830 AM. RAIN WILL TAPER OFF AFTER THAT TIME. NO FLOODING PROBLEMS IN EITHER ROANE OR CALHOUN COUNTIES HAVE BEEN REPORTED TO THE NATIONAL WEATHER SERVICE AT THIS TIME. HOWEVER...THERE IS THE POSSIBILITY OF WATER FLOWING OVER AREA ROADWAYS. ALSO...SOME OF THE SMALL CREEKS AND STREAMS WHICH FEED INTO THE WEST FORK OF THE LITTLE KANAWHA MAY BE EXPERIENCING STRONG RISES TO NEAR BANKFULL. BE CAREFUL NEAR AREA STREAMS THIS MORNING...ESPECIALLY ALONG THE BANKS...WHICH COULD GIVE WAY UNEXPECTEDLY. DO NOT DRIVE YOUR VEHICLE THROUGH STANDING OR RUNNING WATER...IT MAY BE DEEPER THAN YOU THINK. .END/CLY
Special weather statement, Jul 8, 8:39 AM EDT, 9 minutes before
WVZ037-081430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 839 AM EDT SUN JUL 8 2001 ...HEAVY RAIN IN NICHOLAS COUNTY... SHOWERS AND THUNDERSTORMS SINCE 630 AM HAVE CAUSED HEAVY RAINFALL TOTALS IN NORTHWEST NICHOLAS COUNTY. RAINFALL ESTIMATES OF BETWEEN 2 AND 3 INCHES OF RAIN WERE NOTED IN THE LAST COUPLE OF HOURS. WATER WAS REPORTED ON SOME OF THE SIDE STREETS IN SUMMERSVILLE...AS WELL AS ON ROUTE 39 TOWARDS GAULEY. WATER WAS ALSO REPORTED ON A BRIDGE NEAR KEYS CREEK. AN ADDITIONAL HALF INCH OR SO OF RAIN IS POSSIBLE THROUGH 930 AM. THERE IS THE POSSIBILITY OF FURTHER PONDING OF WATER ON AREA ROADS...AND STREAMS IN THE AREA MAY BE RUNNING NEAR OR AT BANKFULL. BE CAREFUL NEAR AREA STREAMS THIS MORNING...ESPECIALLY ALONG THE BANKS...WHICH COULD GIVE WAY UNEXPECTEDLY. DO NOT DRIVE YOUR VEHICLE THROUGH STANDING OR RUNNING WATER...IT MAY BE DEEPER THAN YOU THINK. .END/CML
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:08 AM EDT | Flash Flood Warning | RLX | Doddridge, Harrison, Tyler | 2 hr |
| Jul 8, 9:43 AM EDT | Flash Flood Warning | RLX | Raleigh | 2 hr |
| Jul 8, 10:21 AM EDT | Flash Flood Warning | RLX | Wyoming | 3 hr |
| Jul 8, 10:42 AM EDT | Flash Flood Warning | RLX | Fayette | 2 hr |
| Jul 8, 12:38 PM EDT | Flash Flood Warning | RLX | Kanawha | 2 hr |
| Jul 8, 2:00 PM EDT | Flash Flood Warning | RLX | McDowell | 2 hr |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.